Cylindrical σ-algebra
In mathematics — specifically, in measure theory and functional analysis — the cylindrical σ-algebra[1] or product σ-algebra[2][3] is a type of σ-algebra which is often used when studying product measures or probability measures of random variables on Banach spaces.
For a product space, the cylinder σ-algebra is the one that is generated by cylinder sets.
In the context of a Banach space the cylindrical σ-algebra is defined to be the coarsest σ-algebra (that is, the one with the fewest measurable sets) such that every continuous linear function on is a measurable function. In general, is not the same as the Borel σ-algebra on which is the coarsest σ-algebra that contains all open subsets of
Definition
[edit]Consider two topological vector spaces and with dual pairing , then we can define the so called Borel cylinder sets
for some and . The family of all these sets is denoted as . Then
is called the cylindrical algebra. Equivalently one can also look at the open cylinder sets and get the same algebra. Then is the cylindrical σ-algebra.[4]
Properties
[edit]- Let a Hausdorff locally convex space which is also a hereditarily Lindelöf space, then
See also
[edit]- Cylinder set – natural basic set in product spaces
- Cylinder set measure – way to generate a measure over product spaces
References
[edit]- ^ Gine, Evarist; Nickl, Richard (2016). Mathematical Foundations of Infinite-Dimensional Statistical Models. Cambridge University Press. p. 16.
- ^ Athreya, Krishna; Lahiri, Soumendra (2006). Measure Theory and Probability Theory. Springer. pp. 202–203.
- ^ Cohn, Donald (2013). Measure Theory (Second ed.). Birkhauser. p. 365.
- ^ Richard M. Dudley, Jacob Feldman und Lucien Le Cam (1971), Princeton University (ed.), "On Seminorms and Probabilities, and Abstract Wiener Spaces", Annals of Mathematics, vol. 93, no. 2, pp. 390–392
- ^ Mitoma, Itaru; Okada, Susumu; Okazaki, Yoshiaki (1977). "Cylindrical σ-algebra and cylindrical measure". Osaka Journal of Mathematics. 14 (3). Osaka University and Osaka Metropolitan University, Departments of Mathematics: 640.
- Ledoux, Michel; Talagrand, Michel (1991). Probability in Banach spaces. Berlin: Springer-Verlag. pp. xii+480. ISBN 3-540-52013-9. MR 1102015. (See chapter 2)